Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 24, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 19, 2009, 2:26 AM CDT for Val Verde County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2009, 2:26 AM CDT (07:26 UTC)
- Expired
- Jun 19, 2009, 6:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 114 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 4:30 AM CDT | FLASH FLOOD | 6 Nne Langtry, TX | 15 CAMPERS RESCUED FROM RISING WATER IN PECOS RIVER GORGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 124 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 2404 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 190726
FFWEWX
TXC465-191130-
/O.NEW.KEWX.FF.W.0024.090619T0726Z-090619T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
226 AM CDT FRI JUN 19 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VAL VERDE COUNTY...
* UNTIL 630 AM CDT.
* AT 222 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
THUNDERSTORMS OVER CENTRAL AND WESTERN VAL VERDE COUNTY. RAINFALL
ESTIMATES SHOW THAT UP TO 4 INCHES OF RAIN HAVE FALLEN ACROSS AN
AREA WEST OF A JUNO TO COMSTOCK LINE. THE HEAVIEST RAINS HAVE
FALLEN WEST OF FM 1024 TO THE PECOS RIVER. HEAVY RAINS WILL
CONTINUE OVER THE NEXT FEW HOURS. RISES CAN BE EXPECTED ALONG THE
PECOS RIVER AND ITS TRIBUTARIES FROM PANDALE SOUTH TO THE
CONFLUENCE WITH THE RIO GRANDE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PUMPVILLE...OSMAN...PANDALE...LANGTRY AND JUNO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
&&
LAT...LON 3029 10175 3030 10096 2934 10092 2941 10106
2946 10108 2947 10116 2951 10119 2952 10127
2959 10126 2957 10130 2959 10133 2965 10132
2965 10138 2975 10143 2976 10155 2978 10156
2975 10165 2978 10176
$$3 follow-up statements
000
WGUS74 KEWX 190857
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
357 AM CDT FRI JUN 19 2009
TXC465-191130-
/O.CON.KEWX.FF.W.0024.000000T0000Z-090619T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE TX-
357 AM CDT FRI JUN 19 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR VAL
VERDE COUNTY...
AT 354 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT VERY HEAVY RAINS PRODUCING FLASH FLOODING OVER PORTIONS OF
VAL VERDE COUNTY ALONG AND WEST OF FM 1024 TO ALONG THE PECOS RIVER.
RAINFALL AMOUNTS OF 3.5 INCHES HAVE BEEN OBSERVED AT LANGTRY WITH
RAINFALL ESTIMATES AS HIGH AS 7.7 INCHES 10 MILES SOUTHEAST OF
PANDALE. ADDITIONAL VERY HEAVY RAINS EXTEND WELL SOUTH INTO MEXICO
AND WILL FEED INTO VAL VERDE COUNTY OVER THE NEXT SEVERAL HOURS.
THE PECOS RIVER AND ITS TRIBUTARIES WILL SEE SIGNIFICANT RISES AND
MAY GO OUT OF BANKS FROM PANDALE TO THE RIO GRANDE. THE RIO GRANDE
WILL SEE SOME RISES FROM LANGTRY TO LAKE AMISTAD.
LOCATIONS IN THE WARNING AREA INCLUDE SHUMLA...PUMPVILLE...OSMAN...
SEMINOLE CANYON STATE PARK...PANDALE...LANGTRY...JUNO AND COMSTOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
&&
LAT...LON 3029 10175 3030 10096 2934 10092 2941 10106
2946 10108 2947 10116 2951 10119 2952 10127
2959 10126 2957 10130 2959 10133 2965 10132
2965 10138 2975 10143 2976 10155 2978 10156
2975 10165 2978 10176
$$000
WGUS74 KEWX 190930
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
430 AM CDT FRI JUN 19 2009
TXC465-191130-
/O.CON.KEWX.FF.W.0024.000000T0000Z-090619T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE TX-
430 AM CDT FRI JUN 19 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR VAL
VERDE COUNTY...
AT 425 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT VERY HEAVY RAINS PRODUCING FLASH FLOODING OVER PORTIONS OF
VAL VERDE COUNTY ALONG AND WEST OF FM 1024 TO ALONG THE PECOS RIVER.
RAINFALL AMOUNTS OF 5.05 INCHES HAVE BEEN OBSERVED AT LANGTRY WITH
RAINFALL ESTIMATES AS HIGH AS 8 INCHES 10 MILES SOUTHEAST OF
PANDALE. ADDITIONAL VERY HEAVY RAINS EXTEND WELL SOUTH INTO MEXICO
AND WILL FEED INTO VAL VERDE COUNTY OVER THE NEXT SEVERAL HOURS.
THE PECOS RIVER AND ITS TRIBUTARIES WILL SEE SIGNIFICANT RISES AND
WILL REMAIN OUT OF BANKS FROM SOUTH OF PANDALE TO THE RIO GRANDE.
THE RIO GRANDE WILL SEE SOME RISES AND MAY APPROACH BANKFULL FROM
LANGTRY TO LAKE AMISTAD.
LOCATIONS IN THE WARNING AREA INCLUDE PANDALE AND JUNO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
&&
LAT...LON 3029 10175 3030 10096 2934 10092 2941 10106
2946 10108 2947 10116 2951 10119 2952 10127
2959 10126 2957 10130 2959 10133 2965 10132
2965 10138 2975 10143 2976 10155 2978 10156
2975 10165 2978 10176
$$000
WGUS74 KEWX 191050
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
550 AM CDT FRI JUN 19 2009
TXC465-191130-
/O.CON.KEWX.FF.W.0024.000000T0000Z-090619T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE TX-
550 AM CDT FRI JUN 19 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR VAL
VERDE COUNTY...
AT 547 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT LIGHT TO MODERATE RAINS OVER VAL VERDE COUNTY. THESE AND
EARLIER RAINS ARE PRODUCING FLASH FLOODING OVER PORTIONS OF VAL
VERDE COUNTY ALONG AND WEST OF FM 1024 TO ALONG THE PECOS RIVER.
RAINFALL AMOUNTS OF 5.85 INCHES HAVE BEEN OBSERVED AT LANGTRY WITH
RAINFALL ESTIMATES AS HIGH AS 9 INCHES SOUTHEAST OF PANDALE.
ADDITIONAL VERY HEAVY RAINS EXTEND WELL SOUTH INTO MEXICO AND WILL
FEED INTO VAL VERDE COUNTY OVER THE NEXT SEVERAL HOURS.
THE PECOS RIVER AND ITS TRIBUTARIES WILL SEE MODERATE TO MAJOR
FLOODING FROM SOUTH OF PANDALE TO THE RIO GRANDE. THE RIO GRANDE
FROM THE LANGTRY AREA TO LAKE AMISTAD WILL ALSO RISE TO OUT OF BANKS.
LOCATIONS IN THE WARNING AREA INCLUDE PANDALE AND JUNO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
&&
LAT...LON 3029 10175 3030 10096 2934 10092 2941 10106
2946 10108 2947 10116 2951 10119 2952 10127
2959 10126 2957 10130 2959 10133 2965 10132
2965 10138 2975 10143 2976 10155 2978 10156
2975 10165 2978 10176
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 11:46 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 18, 11:46 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1146 PM CDT THU JUN 18 2009 .DISCUSSION...SEE AVIATION SECTION FOR THE 06Z TAF SITE DISCUSSION. && .AVIATION...DEEP SOUTH TO SOUTHEAST UPSLOPE FLOW ALONG THE MEXICAN PLATEAU LATE THIS EVENING PRODUCING CLUSTERS OF THUNDERSTORMS ALONG THE PLATEAU DEVELOPING NORTHWARD INTO VAL VERDE COUNTY. THESE STORMS MAY HELP DEVELOP ADDITIONAL SHOWERS VCNTY KDRT TAF SITE LATER TONIGHT. I-35 CORRIDOR TERMINALS MVFR STRATUS CIGS LIFTING TO VFR AGAIN AFTER 15Z. SOUTH TO SOUTHEAST WINDS 10 TO 15 KTS WITH OCCASIONAL GUSTS TO 25 KTS. KDRT TERMINAL VFR CIGS TONIGHT WITH SCATTERED SHOWERS VCNTY OF KDRT BECOMING AFTER 10Z MVFR STRATUS CIGS DEVELOPING WITH SCATTERED SHOWERS LIFTING TO VFR AFTER 17Z. SOUTHEAST WINDS GENERALLY 15 TO 25 KTS. && .PREV DISCUSSION... /ISSUED 1108 PM CDT THU JUN 18 2009/ UPDATE... INCREASED POPS ACROSS VAL VERDE COUNTY FOR TONIGHT BASED ON RADAR TRENDS. PREV DISCUSSION... /ISSUED 917 PM CDT THU JUN 18 2009/ UPDATE... MONSOONAL MOISTURE CONTINUES TO TRAIN NORTHWARD FROM WEST TEXAS TO THE TEXAS PANHANDLE. THE TROPICAL DEPRESSION LOCATED SOUTH-SOUTHWEST OF MAZATLAND MEXICO WILL OVER TIME BECOME ENTRAINED WITHIN THIS MONSOONAL MOISTURE PLUME. AT TIMES THE UPPER LEVEL RIDGE WILL SHIFT EASTWARD ENOUGH TO ALLOW SHOWERS AND THUNDERSTORMS TO WORK THEIR WAY EASTWARD...IMPACTING OUR COUNTIES ALONG THE RIO GRANDE. THE VAD WIND PROFILES AT KDFX AND KEWX DEPICT DEEP SOUTH TO SOUTHEAST FLOW ACROSS SOUTH CENTRAL TEXAS. THUS ISOLATED SHOWERS ARE EXPECTED TO DEVELOP BENEATH THE NOCTURNAL INVERSION OVERNIGHT AND PERSIST THRU MID-DAY FRIDAY. PREV DISCUSSION... /ISSUED 703 PM CDT THU JUN 18 2009/ DISCUSSION...SEE AVIATION SECTION FOR THE 00Z TAF DISCUSSION. AVIATION...HIGH PRESSURE ALOFT WILL PROMOTE VFR CONDITIONS THIS EVENING. I-35 TAF SITES VFR CONDITIONS EXPECTED THIS EVENING WITH MVFR STRATUS CIGS DEVELOPING AFTER 05Z..LIFTING TO VFR AGAIN AFTER 15Z. SOUTH TO SOUTHEAST WINDS 10 TO 15 KTS WITH OCCASIONAL GUSTS TO 25 KTS. KDRT TERMINAL VFR CONDITIONS TONIGHT BECOMING AFTER 10Z MVFR CIGS DEVELOPING WITH SCATTERED SHOWERS LIFTING TO VFR AFTER 17Z. SOUTHEAST WINDS GENERALLY 15 TO 25 KTS. PREV DISCUSSION... /ISSUED 339 PM CDT THU JUN 18 2009/ DISCUSSION... THE ISOLATED SHOWERS HAVE PERSISTED THIS AFTERNOON AND A FEW SPRINKLES WERE STILL MOVING NORTHWARD ACROSS THE AREA AND WILL DISSIPATE OVER THE NEXT COUPLE HOURS WITH THE LOSS OF HEATING. HOWEVER THE FAR WESTERN CWA WILL SEE INCREASING CHANCES OF THUNDERSTORMS LATER THIS EVENING INTO FRIDAY & SATURDAY. A BRIEF MONSOONAL FLOW WAS DEVELOPING OVER WEST TX AS THE UPPER RIDGE SLIDES EASTWARD AND A LOW/TROUGH OVER BAJA SLOWLY LIFTS NORTHEASTWARD TOWARD THE SRN ROCKIES OVER THE WEEKEND. SCATTERED TO NUMEROUS STORMS IN WEST TEXAS/MEXICO WILL SKIRT OUR WESTERN CWA AS THE TROUGH LIFTS OUT. HAVE INCLUDED SLIGHT TO LOW CHANCE POPS GENERALLY EAST OF ROCKSPRINGS TO EAGLE PASS LINE...ALTHOUGH THE BETTER CHANCE POPS WILL BE CONFINED TO THE WESTERN SECTIONS OF VAL VERDE COUNTY. THE REMAINDER OF THE FORECAST AREA WILL AGAIN SEE ISOLATED STREAMER SHOWERS IN THE MORNING/EARLY AFTERNOON BUT COVERAGE WILL BE 10 PERCENT OR LESS AT BEST WITH ONLY SPOTTY MEASURABLE RAINFALL. IN ADDITION MODERATING AFTERNOON MAX TEMPERATURES THIS WEEKEND BUT CONTINUING ABOVE SEASONAL NORMS. BY SUNDAY THE MONSOONAL FLOW OVER WEST TX COMES TO END AS THE RIDGE BUILDS BACK IN WESTWARD AND PARKS OVER TX THRU THE MIDDLE OF NEXT WEEK. HAVE REMOVED ALL MENTION OF POPS BY SUNDAY AND RETURN MAX TEMPS TO UPPER 90S TO NEAR 100 DEGREES MOST AREAS AS WELL. LONG RANGE MODELS CONTINUE TO INDICATE THE UPPER RIDGE SHIFTING NORTH/NORTHWEST BY LATE NEXT WEEK/WEEKEND WHICH WOULD RESULT IN A MORE EASTERLY/NELY FLOW ALOFT...BUT NOT ENOUGH CONFIDENCE TO MENTION ANY RAIN CHANCES AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 77 94 76 94 75 / 10 10 10 10 - AUSTIN BERGSTROM INTL AIRPORT 76 95 76 95 75 / 10 10 10 10 - NEW BRAUNFELS MUNI AIRPORT 76 96 75 95 74 / 10 10 10 10 - BURNET MUNI AIRPORT 75 92 75 92 73 / 10 10 10 10 - DEL RIO INTL AIRPORT 78 93 77 92 76 / 30 20 30 20 10 GEORGETOWN MUNI AIRPORT 76 93 75 93 74 / 10 10 10 10 - HONDO MUNI AIRPORT 77 94 75 96 75 / 10 10 10 10 - SAN MARCOS MUNI AIRPORT 76 95 75 94 75 / 10 10 10 10 - LA GRANGE - FAYETTE REGIONAL 77 95 74 94 73 / 10 10 10 10 10 SAN ANTONIO INTL AIRPORT 76 94 76 93 75 / 10 10 10 10 - STINSON MUNI AIRPORT 77 95 76 94 75 / 10 10 10 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/02
Hazardous weather outlook, Jun 18, 5:34 AM CDT, 20 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 534 AM CDT THU JUN 18 2009 TXZ171>173-183>194-202>209-217>225-228-191100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 534 AM CDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:21 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Jun 19, 4:00 AM CDT | Flash Flood Watch | EWX | Val Verde | 11 hr |
| Jun 19, 4:50 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 40 min |
| Jun 19, 5:03 AM CDT | Areal Flood Advisory | EWX | Kinney, Val Verde | 117 min |
| Jun 19, 5:39 AM CDT | River Flood Warning | EWX | Val Verde | 30 hr |
| Jun 19, 6:18 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Jun 19, 7:52 AM CDT | River Flood Warning | EWX | Val Verde | 12 hr |
| Jun 19, 7:52 AM CDT | River Flood Warning | EWX | Val Verde | 12 hr |
| Jun 19, 7:52 AM CDT | River Flood Warning | EWX | Val Verde | 12 hr |
| Jun 19, 9:05 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.